Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 18, 2019, 3:31 PM EDT for Gadsden County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2019, 3:31 PM EDT (19:31 UTC)
- Expired
- Aug 18, 2019, 4:36 PM EDT
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709
WGUS52 KTAE 181931
FFWTAE
FLC039-182130-
/O.NEW.KTAE.FF.W.0011.190818T1931Z-190818T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
331 PM EDT Sun Aug 18 2019
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Gadsden County in Big Bend of Florida...
* Until 530 PM EDT.
* At 330 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to four inches of rain
has already fallen with flooding beginning to occur.
* Some locations that will experience flooding include...
Quincy, Midway, Santa Clara, Lake Talquin, Douglas City, Wetumpka
and Sawdust.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3043 8469 3060 8468 3058 8447 3047 8448
3042 8460
$$
25-CAMP1 follow-up statement
059
WGUS72 KTAE 182036
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
436 PM EDT Sun Aug 18 2019
FLC039-182046-
/O.CAN.KTAE.FF.W.0011.000000T0000Z-190818T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gadsden FL-
436 PM EDT Sun Aug 18 2019
...THE FLASH FLOOD WARNING FOR CENTRAL GADSDEN COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3043 8469 3060 8468 3058 8447 3047 8448
3042 8460
$$
25-CAMPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:08 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 18, 3:08 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
308 PM EDT Sun Aug 18 2019
.NEAR TERM [Through Tonight]...
Weak area of low pressure has moved from near Panama City this
morning to near Lake Seminole this afternoon. Showers and
thunderstorms continue to develop in the vicinity of the low and
points eastward. With the moist southwesterly fetch continuing into
the Big Bend overnight, the potential still exists for additional
flooding. While rainfall amounts in southern Taylor and Dixie
counties have been modest so far today, even a brief period of heavy
rain could result in additional flooding. Will keep the current
Flood Watch as through the overnight hours. Farther north and
west, the bands of rain have remained progressive enough to
prevent any widespread flooding. However, any bands that do become
slow-moving could produce localized flooding.
.SHORT TERM [Monday Through Tuesday Night]...
A narrow upper level trough will remain sandwiched over our area
between the Bermuda ridge and a ridge centered over the southern
Plains. Deep layer moisture will accompany this feature. At the
surface, a weak trough will continue to meander over or just north
of our CWA. This along with PW values remaining above 2.0"
through the period, we can expect widespread rains with
thunderstorms each day. Some of the rain will be heavy at times
with rainfall rates exceeding 4" per hour. The flash flood watch
for the southeast Big Bend may need to be extended and possibly
expanded to encompass more zones. With the extensive cloud cover
and rains, max temps will be held down into the lid to upper 80s.
Lows will be in the lower 70s.
.LONG TERM [Wednesday Through Sunday]...
The narrow upper level trough will move off to the northeast by
Wednesday night, but is forecast to be replaced by a broader
trough toward the end of the week into the next weekend. In
addition to this upper level enhancement, PW values will remain
around 2 inches across the area through the weekend. As a result,
we will continue to see above normal chances for showers and
thunderstorms each day. Highs will be in the upper 80s to low 90s
with morning lows in the low 70s.
&&
.AVIATION...
[Through 18Z Monday]
Showers and thunderstorms will impact KTLH, KVLD, and KABY
through the remainder of the afternoon with reduced visibility and
lowered cigs. Showers should become less numerous overnight.
However, cigs are also expected to drop to IFR levels overnight
before recovering by mid-morning on Monday.
&&
.MARINE...
Advisory level conditions will continue until late this evening,
diminishing to 15 knots though the remainder of tonight.
Thereafter, light to occasionally moderate winds with seas 3 feet
or less through the remainder of the week.
&&
.FIRE WEATHER...
Low dispersions below 20 are possible tomorrow afternoon in SE AL
and the FL Panhandle. Patchy fog is likely in the overnight and
morning hours. The wet pattern will continue this week.
&&
.HYDROLOGY...
A flood watch remains in effect for Dixie, Taylor, and Lafayette
counties through tonight. The storm total rainfall via radar
estimates and rain gauges shows a swath of 12 to 20 inches of rain
with locally higher amounts has fallen since Thursday along the
Dixie and southeast Taylor county coasts. The highest measured
rainfall total so far has been in Steinhatchee where 29.54 inches
of rain has fallen in the three day period between Thursday and
Saturday, including 16.74 inches on Saturday alone. Significant
flooding exists in Steinhatchee. In addition, while the heaviest
rain fell in the lower part of Steinhatchee River basin south of
the Steinhatchee river gauge, there was still enough rain at and
north of the gauge for it to reach minor flood stage. Future river
fluctuations will depend heavily on whether any additional
localized rain bands move over the basin.
The forecast additional rainfall from the WPC for the southeast Big
Bend is for an additional 1 to 4 inches of rain through Monday
with locally higher amounts possible. Elsewhere, 3 to 6 inches of
rain is possible along the panhandle coast with lesser amounts
inland. Some localized flooding could occur across portions of the
Florida panhandle, but it has been drier in this area in recent
days. Convective trends will be monitored closely today to
determine if the flood watch needs to be expanded westward.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 86 73 88 72 / 70 90 50 40 30
Panama City 76 86 75 86 75 / 70 80 50 60 30
Dothan 72 89 71 88 72 / 40 60 40 60 30
Albany 74 87 73 87 72 / 40 60 50 50 30
Valdosta 71 85 72 87 71 / 50 80 50 50 20
Cross City 73 85 73 89 73 / 50 70 50 40 20
Apalachicola 76 84 75 85 76 / 70 90 50 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Coastal Dixie-Coastal
Taylor-Inland Dixie-Inland Taylor-Lafayette.
High Rip Current Risk until 1 AM EDT /midnight CDT/ Monday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 PM EDT /10 PM CDT/ this evening
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Camp
MARINE...Barry
FIRE WEATHER...McD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:12 PM EDT | Special Marine Warning | TAE | 93 min | |
| Aug 17, 9:39 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 18, 12:24 AM EDT | Areal Flood Warning | TAE | Dixie, Taylor | 12 hr |
| Aug 18, 11:34 AM EDT | Small Craft Advisory | TAE | 11 hr | |
| Aug 18, 3:05 PM EDT | Areal Flood Warning | TAE | Dixie, Taylor | 6 hr |
| Aug 18, 6:15 PM EDT | Special Weather Statement | TAE | Washington | 45 min |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.